White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

An adaptive multigrid tool for elliptic and parabolic systems

Jones, A.C. and Jimack, P.K. (2005) An adaptive multigrid tool for elliptic and parabolic systems. International Journal for Numerical Methods in Fluids, 47 (10-11). pp. 1123-1128. ISSN 0271-2091

Full text available as:
[img]
Preview
Text
jimackp33_JJ04.pdf
Available under License : See the attached licence file.

Download (410Kb)

Abstract

This paper describes a multigrid tool for use with adaptively refined meshes in two dimensions. A standard full approximation storage (FAS) multigrid scheme is modified to maintain efficient performance on non-uniform grids arising as a result of local mesh refinement. This is achieved by allowing hanging nodes to exist but ensuring that at each stage of the FAS algorithm the solution is projected into the continuous space in which the hanging node values are interpolants of their coarse grid parent values. A non-linear, elliptic, finite element example is provided to demonstrate the efficiency of the proposed algorithm. However, the method is also suitable for linear and non-linear parabolic problems.

Item Type: Article
Copyright, Publisher and Additional Information: © 2005 John Wiley & Sons, Ltd. This is an author produced version of a paper published in 'International Journal for Numerical Methods in Fluids'.
Academic Units: The University of Leeds > Faculty of Engineering (Leeds) > School of Computing (Leeds)
Depositing User: Repository Assistant
Date Deposited: 13 Dec 2006
Last Modified: 08 Feb 2013 17:03
Published Version: http://dx.doi.org/10.1002/fld.845
Status: Published
Publisher: John Wiley & Sons, Ltd.
Refereed: Yes
Identification Number: 10.1002/fld.845
Related URLs:
URI: http://eprints.whiterose.ac.uk/id/eprint/1761

Actions (login required)

View Item View Item